Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 264, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Aug 8, 2011, 3:46 PM EDT for Knox County, Laurel County, Whitley County, Kentucky. It was in force for 29 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2011, 3:46 PM EDT (19:46 UTC)
- Expired
- Aug 8, 2011, 4:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Knox County, KY, Laurel County, KY, Whitley County, KY
The radar
The Knoxville radar (KMRX), 108 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 3:58 PM EDT | TSTM WND DMG | 2 Se Corbin, KY | FEW TREES DOWN ALONG KY 6. |
| Aug 8, 4:03 PM EDT | TSTM WND DMG | 3 Ne Barbourville, KY | TREE DOWN ON KY 1304. |
| Aug 8, 4:05 PM EDT | TSTM WND DMG | 6 Sw London, KY | TREE UPROOTED ALONG HIGHWAY 192. |
| Aug 8, 4:20 PM EDT | TSTM WND DMG | 2 Se Bimble, KY | A TREE WAS REPORTED DOWN NEAR POSSUM HOLLOW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2773 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
445
WUUS53 KJKL 081946
SVRJKL
KYC121-125-235-082015-
/O.NEW.KJKL.SV.W.0264.110808T1946Z-110808T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
346 PM EDT MON AUG 8 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOX COUNTY IN SOUTHEAST KENTUCKY...
SOUTHERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 415 PM EDT
* AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
KEAVY...OR 10 MILES SOUTHWEST OF LONDON...AND MOVING EAST AT 35
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LILY...SILER...MOORE HILL AND WILTON AROUND 355 PM EDT.
MCHARGUE...LYNN CAMP...GRAY AND BERTHA STATION AROUND 400 PM EDT.
TUTTLE...ARKLE...INDIAN CREEK AND DISHMAN SPRINGS AROUND 405 PM
EDT.
KNOXFORK...CRANES NEST AND FLETCHER AROUND 410 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SILER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3681 8436 3683 8432 3684 8434 3684 8435
3686 8432 3689 8433 3691 8430 3693 8431
3695 8430 3695 8432 3710 8425 3700 8373
3677 8380 3676 8381
TIME...MOT...LOC 1947Z 273DEG 29KT 3701 8414
WIND...HAIL 60MPH 1.00IN
$$
GREIF2 follow-up statements
799
WWUS53 KJKL 081957
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
357 PM EDT MON AUG 8 2011
KYC121-125-235-082015-
/O.CON.KJKL.SV.W.0264.000000T0000Z-110808T2015Z/
KNOX KY-WHITLEY KY-LAUREL KY-
357 PM EDT MON AUG 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LAUREL...NORTHERN WHITLEY AND KNOX COUNTIES UNTIL 415 PM EDT...
AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR NORTH CORBIN...OR 10 MILES SOUTH
OF LONDON...MOVING EAST AT 35 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
TUTTLE...ARKLE...INDIAN CREEK AND DISHMAN SPRINGS AROUND 405 PM
EDT.
KNOXFORK...JARVIS...GIBBS AND GARRICH AROUND 410 PM EDT.
CRANES NEST...GREEN ROAD...FOUNT AND FLETCHER AROUND 415 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3680 8421 3683 8422 3685 8423 3684 8424
3688 8421 3690 8419 3691 8418 3693 8418
3695 8417 3695 8414 3706 8410 3700 8373
3677 8380 3676 8381
TIME...MOT...LOC 1958Z 273DEG 29KT 3698 8403
WIND...HAIL 60MPH 0.75IN
$$
GREIF872
WWUS53 KJKL 082009
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
409 PM EDT MON AUG 8 2011
KYC121-125-235-082020-
/O.EXP.KJKL.SV.W.0264.000000T0000Z-110808T2015Z/
KNOX KY-WHITLEY KY-LAUREL KY-
409 PM EDT MON AUG 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAUREL...NORTH
CENTRAL WHITLEY AND KNOX COUNTIES WILL EXPIRE AT 415 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3680 8421 3683 8422 3685 8423 3684 8424
3688 8421 3690 8419 3691 8418 3693 8418
3695 8417 3695 8414 3706 8410 3700 8373
3677 8380 3676 8381
TIME...MOT...LOC 2010Z 273DEG 29KT 3697 8391
$$
GREIFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:15 PM EDT, 31 minutes earlier.
Area forecast discussion, Aug 8, 3:15 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 315 PM EDT MON AUG 8 2011 .SHORT TERM.../TONIGHT THROUGH WEDNESDAY/...UPDATED THUNDERSTORMS HAVE DEVELOPED ALONG A BOUNDARY EXTENDING FROM PIKEVILLE TO LOUISVILLE. IR SATELLITE SHOWS TOPS CONTINUING TO COOL AND EXPECT STORMS TO CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON AND THEN DIMINISH THIS EVENING...BUT WITH A CHANCE OF SCATTERED STORMS CONTINUING THROUGH THE NIGHT. STORMS WILL BE STRONG TO POSSIBLY SEVERE FOR THE REMAINDER OF THE AFTERNOON...BUT SEVERE THREAT WILL DIMINISH THIS EVENING. HRRR HAD THE BEST HANDLE ON THE CONVECTIVE DEVELOPMENT THAT OCCURRED THIS AFTERNOON AND WILL FOLLOW ITS LEAD FOR THE FIRST 12 HOURS OF THE FORECAST. AFTER THE INITIAL ROUND OF CONVECTION DIMINISHES EXPECT A CONTINUED GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TONIGHT AS THE SHORTWAVE MOVES EAST FROM ILLINOIS. THE NAM LEANED TOWARDS A DRIER FORECAST OVERNIGHT AND HAVE DISREGARDED ITS SOLUTION. THE COLD FRONT WHICH HAS BEEN TO OUR NORTH WILL FINALLY PUSH INTO OUR AREA ON TUESDAY...CONTINUING THE CHANCE FOR SHOWERS AND THUNDERSTORMS. THERE WILL BE A CONTINUED THREAT OF SEVERE WEATHER ON TUESDAY AS WELL. COOLER DRIER AIR WILL SPREAD ACROSS THE REGION THE WAKE OF THE FRONT...WITH HIGHS ON WEDNESDAY MOSTLY IN THE LOWER 80S. .LONG TERM.../WEDNESDAY NIGHT THROUGH MONDAY/...UPDATED THE MODELS ARE GOOD AGREEMENT ALOFT WITH THE LONGWAVE PATTERN AFFECTING THE EASTERN HALF OF THE NATION THROUGH THE EXTENDED. IN FACT...THE CONSENSUS SOLUTION HAS BEEN FAIRLY STABLE FOR THE PAST SEVERAL CYCLES LEADING TO AN INCREASE IN CONFIDENCE IN THE MAJOR THEMES OF THE EXTENDED FORECAST. SPECIFICALLY...A GREAT LAKES TROUGH WILL PIVOT NORTHEAST ALLOWING HEIGHTS TO RISE SOMEWHAT OVER THE OHIO VALLEY IN ITS WAKE. ONE AREA OF MINOR DISAGREEMENT CONCERNS THE MAGNITUDE AND IMPACT OF A SHORTWAVE CROSSING THE LOWER OHIO VALLEY EARLY ON THURSDAY. THE ECMWF IS MORE AGGRESSIVE WITH THIS WAVE/S ENERGY AND FURTHER TO THE NORTHWEST THAN THE GFS...FOR NOW WILL GO WITH THE MORE SUPPRESSED SCENARIO FROM THE GFS. SLIGHT RIDGING WILL FOLLOW THROUGH EARLY FRIDAY FOR THE OHIO VALLEY WITH MOST OF THE MID LEVEL ENERGY PASSING BY WELL TO THE NORTHEAST OF KENTUCKY. THIS WILL CHANGE ON FRIDAY...THOUGH...AS THE NEXT MAJOR WAVE WILL MOVE OUT OF THE NORTHERN PLAINS AND INTO THE UPPER MIDWEST FOR THE START OF THE WEEKEND. BOTH THE GFS AND THE ECMWF BRING A FORE RUNNING RIPPLE OF ENERGY THROUGH THE AREA LATER FRIDAY WITH THE ECMWF/S VERSION LESS SUSPECT THAN THE GFS DUE TO POSSIBLE CONVECTIVE FEEDBACK ISSUES. THE 00Z ECMWF THEN SYSTEMATICALLY MOVES ITS MIDWEST TROUGH INTO THE OHIO VALLEY ON SATURDAY AND INTO SUNDAY MORNING WITH LONGWAVE MAGNITUDE AND TIMING SIMILAR TO THE 12Z GFS. HOWEVER...HEADING INTO MONDAY THE MODELS DIVERGE AGAIN WITH THE ECMWF SLOWING AND AMPLIFYING THE WAVE OVER THE CENTRAL APPALACHIANS WHEN COMPARED TO THE GFS. THE FORMER MODEL THEN ONLY SLOWLY MOVES THIS WELL DEFINED TROUGH FURTHER EAST THROUGH THE DAY MONDAY WHEN COMPARED TO THE FLATTER AND FASTER FLOW OF THE LATEST GFS. FOR SPECIFIC WEATHER DETAILS...HAVE GENERALLY FOLLOWED A BLEND THROUGH THE PERIOD...FAVORING MORE OF THE NAM12 EARLY ON AND MAINLY JUST THE OPERATIONAL ECMWF TOWARD THE END OF THE FORECAST. SENSIBLE WEATHER WILL FEATURE A MUCH WELCOMED AREA OF HIGH PRESSURE THROUGH THE OHIO VALLEY DURING THE START OF THE EXTENDED...BRINGING A SOMEWHAT COOLER AND DRIER AIR MASS TO EAST KENTUCKY. HOWEVER...A FRONTAL BOUNDARY WILL BE FOUND JUST TO THE SOUTHWEST OF THE CWA AND WILL BE A THREAT TO BECOME CONVECTIVELY ACTIVE DURING THE DAY THURSDAY...PARTICULARLY IF THE ECMWF SOLUTION ENDS UP VERIFYING. REGARDLESS...THE BULK OF THE AREA WILL BE DRY AND MORE COMFORTABLE FOR AT LEAST A 24 TO 36 HOUR PERIOD...WITH SOME VALLEY LOWS EVEN TOUCHING THE 50S BY DAWN FRIDAY. THE FRONT WILL START TO LIFT NORTH OVER CENTRAL KENTUCKY ON FRIDAY AND BECOME MORE ACTIVE...WITH ITS CONVECTION POSSIBLY BRUSHING INTO THE WESTERN COUNTIES BY LATE AFTERNOON. THE BULK OF ANY POP CHANCES WILL HOLD OFF UNTIL LATER THAT EVENING AS A BROAD AREA OF LOW PRESSURE MOVES THROUGH THE MIDWEST...FURTHER ACTIVATING THAT FRONT AND PUSHING IT EAST INTO THE CWA. SLOW MOVING LOW PRESSURE WILL THEN CROSS THE AREA ON SATURDAY WITH THE BEST CHANCES FOR SHOWERS AND THUNDERSTORMS DURING THIS PORTION OF THE FORECAST. ALTHOUGH THE GFS WOULD IMPLY THAT WE CLEAR OUT AND START TO DRY OUT ON SUNDAY...THE PREFERRED ECMWF SLOWS THE SFC LOW DOWN IN RESPONSE TO THE DEEPENING TROUGH ENOUGH THAT THE THREAT OF CONVECTION WILL LIKELY LINGER WELL INTO THE DAY SUNDAY AND EVEN INTO THE FIRST PART OF SUNDAY NIGHT IN THE FAR EAST. COOLER AND DRIER WEATHER FOLLOWS INTO MONDAY AS A NEW AREA OF COMFORT BRINGING HIGH PRESSURE PUSHES INTO THE OHIO AND TENNESSEE VALLEYS. MADE ONLY MINOR ADJUSTMENTS TO THE INHERITED TEMPERATURES THROUGH THE PERIOD AS THE MODELS AND GUIDANCE HAVE BEEN FAIRLY STABLE. DID CONTINUE THE TERRAIN BASED ADJUSTMENTS ON MOST NIGHTS. AS FOR POPS...ENDED UP ON THE LOW SIDE OF MEX THROUGH THE PERIOD...THOUGH LIKELY MAY BE NEEDED FOR POPS ON SATURDAY OR SUNDAY DEPENDING ON HOW THE SFC LOW EVOLVES HEADING INTO THE WEEKEND. && .AVIATION.../18Z TO 18Z/ AFTERNOON HEATING HAS INITIATED CONVECTION ALONG AN OLD BOUNDARY FROM RICHMOND TO PIKEVILLE. SHOWERS AND THUNDERSTORMS EXTEND WESTWARD TO LOUISVILLE WHILE A SECOND AREA OF CONVECTION IS PUSHING INTO WESTERN KY AND INDIANA. AT THIS POINT IT IS DIFFICULT TO TIME ANY THUNDERSTORM ACTIVITY AT SPECIFIC TAF SITES THOUGH IT APPEARS THE BEST CHANCE FOR THUNDERSTORMS EARLY THIS AFTERNOON WOULD BE AT JKL...AND WILL CARRY VCTS AT JKL RIGHT FROM THE BEGINNING. LOZ AND SME MAY SEE THUNDERSTORMS LATER...AND WILL ADD VCTS TO THESE TAFS FOR LATER IN THE AFTERNOON. EXTENT OF FOG TONIGHT IS DEPENDENT ON WHERE RAIN FALLS TODAY INTO THIS EVENING...AND HOW MUCH CLEARING THERE IS OVERNIGHT. EXPECT VISIBILITIES TO AT LEAST BE DOWN TO MVFR TO IFR BY DAYBREAK. VISIBILTIES WILL IMPROVE AFTER 12Z TUESDAY...BUT MORE THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY ON TUESDAY. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...SBH LONG TERM...GREIF AVIATION...SBH
Hazardous weather outlook, Aug 8, 5:24 AM EDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 524 AM EDT MON AUG 8 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-091100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 524 AM EDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. ANY STORMS THAT FORM DURING THE AFTERNOON AND EVENING COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT. SOME OF THE THUNDERSTORMS ON TUESDAY COULD BECOME SEVERE...WITH DAMAGING WINDS BEING THE MAIN THREAT. THUNDERSTORMS WILL BE POSSIBLE AGAIN ON WEDNESDAY...MAINLY IN AREAS NORTHEAST OF A LINE FROM MOUNT VERNON TO HARLAN. THUNDERSTORMS ARE POSSIBLE IN ALL AREAS FRIDAY NIGHT THROUGH SATURDAY NIGHT. THUNDERSTORMS ARE ALSO POSSIBLE ON SUNDAY MAINLY SOUTH OF A LINE FROM INEZ TO WHITLEY CITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. JP
In the hours before
Special weather statement, Aug 8, 2:38 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 238 PM EDT MON AUG 8 2011 KYZ068-069-080-111-114-116-081930- ROCKCASTLE-LAUREL-JACKSON-OWSLEY-LEE-CLAY- 238 PM EDT MON AUG 8 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 330 PM EDT MONDAY AFTERNOON... JACKSON... NORTHWESTERN OWSLEY... EAST CENTRAL ROCKCASTLE... SOUTHWESTERN LEE... NORTHWESTERN CLAY AND EXTREME NORTH CENTRAL LAUREL. AT 238 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ROBINET...OR 9 MILES EAST OF MOUNT VERNON...MOVING EAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MIDDLEFORK AROUND 245 PM EDT...SHOP BRANCH AROUND 250 PM EDT...OLIN AROUND 255 PM EDT...MILDRED AROUND 300 PM EDT...AND HERD AROUND 305 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
Special weather statement, Aug 8, 2:53 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 253 PM EDT MON AUG 8 2011 KYZ068-069-080-114-116-081930- ROCKCASTLE-LAUREL-JACKSON-OWSLEY-CLAY- 253 PM EDT MON AUG 8 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 330 PM EDT MONDAY AFTERNOON... SOUTHERN JACKSON... SOUTH CENTRAL OWSLEY... EAST CENTRAL ROCKCASTLE... NORTHWESTERN CLAY AND NORTHEASTERN LAUREL. AT 253 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TEMPLER...OR 11 MILES SOUTHWEST OF MCKEE...MOVING EAST AT 30 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THE AFFECTED AREAS AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. ABE
Special weather statement, Aug 8, 3:05 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 305 PM EDT MON AUG 8 2011 KYZ112-081945- BREATHITT- 305 PM EDT MON AUG 8 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 345 PM EDT MONDAY AFTERNOON... SOUTHERN BREATHITT. AT 304 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR JETTS CREEK... OR 6 MILES EAST OF BOONEVILLE...MOVING EAST AT 30 MPH. RESIDENTS OF BREATHITT COUNTY SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL FROM THIS STORM. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. ABE
Special weather statement, Aug 8, 3:06 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 306 PM EDT MON AUG 8 2011 KYZ116-117-081945- LESLIE-CLAY- 306 PM EDT MON AUG 8 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 345 PM EDT MONDAY AFTERNOON... CENTRAL LESLIE AND CENTRAL CLAY. AT 306 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HERRON...OR NEAR MANCHESTER...MOVING EAST AT 30 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. ABE
Special weather statement, Aug 8, 3:14 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 314 PM EDT MON AUG 8 2011 KYZ068-079-080-083>086-081945- MCCREARY-PULASKI-ROCKCASTLE-WAYNE-WHITLEY-LAUREL-KNOX- 314 PM EDT MON AUG 8 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 345 PM EDT MONDAY AFTERNOON... NORTHWESTERN KNOX... NORTHEASTERN MCCREARY... EASTERN PULASKI... EXTREME SOUTH CENTRAL ROCKCASTLE... NORTHEASTERN WAYNE... NORTHERN WHITLEY AND SOUTHERN LAUREL. AT 313 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BENT...OR 8 MILES EAST OF SOMERSET...MOVING SOUTHEAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ROCKCASTLE SPRINGS AROUND 320 PM EDT...ROCKCASTLE SPRINGS AROUND 325 PM EDT... VOX AROUND 330 PM EDT...BARTON AROUND 335 PM EDT...MOORE HILL AROUND 340 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. JACOBSON
Local storm report, Aug 8, 3:18 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
318 PM EDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG RAVENNA 37.69N 83.95W
08/08/2011 ESTILL KY 911 CALL CENTER
TREE DOWN AT COB HILL.
0303 PM TSTM WND DMG MANCHESTER 37.15N 83.77W
08/08/2011 CLAY KY 911 CALL CENTER
TREE DOWN AND BLOCKING CHARLIE SIZEMORE ROAD.
&&
JCARICOThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 12:36 AM EDT | Areal Flood Advisory | JKL | Pike | 114 min |
| Aug 8, 2:08 AM EDT | Areal Flood Advisory | JKL | Martin | 112 min |
| Aug 8, 2:35 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee | 25 min |
| Aug 8, 2:58 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Owsley, Rockcastle | 47 min |
| Aug 8, 3:11 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Leslie | 34 min |
| Aug 8, 3:26 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski, Rockcastle | 34 min |
| Aug 8, 3:35 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Magoffin, Wolfe | 25 min |
| Aug 8, 3:48 PM EDT | Tornado Warning | JKL | Clay, Knox, Laurel | 16 min |
| Aug 8, 4:13 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox | 25 min |
| Aug 8, 4:20 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan | 25 min |
| Aug 8, 4:33 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Morgan | 24 min |
| Aug 8, 4:34 PM EDT | Areal Flood Advisory | JKL | Bell, Harlan, Knox, Leslie, Whitley | 98 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.